Jump to content

Avonlea: 4 Years on Buspar, now dealing with mild serotonin syndrome & need to taper asap


Avonlea28

Recommended Posts

Hello everyone, very grateful to have found this forum.

 

I've been on the med merry go round since I was 18 years old and am now in my 30's. I've been taking buspirone for about 4 years and for several years had great results and very little side effects. I was even instructed to continue taking it throughout a pregnancy and breastfeeding (my child is very healthy and hopefully has not been affected). Now it seems that the drug has possibly built up in my system as I am experiencing all of the symptoms related to serotonin syndrome. A sudden tremor, feeling very overheated at times, confusion, shuffling around, etc. Long story short I cannot continue taking this medication and my doctors are VERY difficult to get ahold of right now. The only people who will speak to me are the nurses and all they did was look up serotonin syndrome on google, explain to me that I don't have it for ab and c reasons, and tell me to continue taking it as prescribed. This is dangerous advice.

 

 I've been taking 10 mg twice per day for years and have not added anything to my routine that could possibly affect my serotonin. I've always been very consistent with my dosage. It's abundantly clear to me that for whatever reason my body has an excess of serotonin right now and I need to get off of this drug for my safety. However I also do not want to do damage by tapering too fast. For now I have cut my dose in half to 5 mg for my morning dose, and I am still experiencing strong and sudden side effects like the tremor, sweating, confusion, etc. Is there any sort of remedy I can do to reduce the amount of serotonin in my system? 

 

Any input is appreciated. 

Edited by manymoretodays
Link to comment
  • manymoretodays changed the title to Avonlea: 4 Years on Buspar, now dealing with mild serotonin syndrome & need to taper asap
  • Administrator

Hi, Avonlea.

 

Welcome to Surviving Antidepressants.

 

Here is some information to get you started:

 

Tips for tapering off busipirone (Buspar)


Why taper by 10% of my dosage?

 

How psychiatric drugs remodel your brain

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The Windows and Waves Pattern of Stabilization

 

On 1/10/2021 at 1:23 PM, Avonlea28 said:

I've been on the med merry go round since I was 18 years old and am now in my 30's. I've been taking buspirone for about 4 years and for several years had great results and very little side effects.

 

What do you mean by "med merry go round"? What other drugs have you been on or are currently taking?

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

As you provide more information, we can better guide you in setting up a taper. 

 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy